Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 33, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 1, 2019, 8:34 PM CDT for Howard County, Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 8:34 PM CDT (01:34 UTC)
- Expired
- Jun 2, 2019, 5:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
536
WGUS53 KEAX 020134
FFWEAX
MOC089-021030-
/O.NEW.KEAX.FF.W.0033.190602T0134Z-190602T1030Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
834 PM CDT Sat Jun 1 2019
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
A Levee Failure in...
Southwestern Howard County in central Missouri...
* Until 530 AM CDT Sunday.
* At 833 PM CDT, Howard County Emergency Management reported several
levees have failed causing flash flooding of immediately
surrounding areas.
* Locations impacted include...
New Franklin, Franklin and areas just west of Rocheport.
LAT...LON 3898 9257 3897 9256 3897 9263 3899 9272
3897 9278 3898 9284 3899 9287 3902 9288
3901 9289 3902 9292 3907 9293 3909 9290
3901 9256
$$
LeightonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 4:05 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 1, 4:05 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 405 PM CDT Sat Jun 1 2019 .Discussion... Issued at 358 PM CDT SAT JUN 1 2019 Early afternoon surface observations show cold front is slowly sagging southward across the forecast area with a weak pre-frontal surface trough generally extending from northeast Missouri to the KC metro and then westward across Kansas. This front will be the primary focus for convective initiation this afternoon and several storms have already popped up across east-central Kansas and northeast Missouri. Satellite imagery and personal observations note that a scattered cu field in between these two areas ahead of the front. Several storms should develop in between these two areas over the next few hours as convective temperatures in the mid 80s have already been reached and have eroded the cap. Modest CAPE values of 2500-3500 J/kg will allow for strong updrafts with any storm that develops this afternoon allowing for large hail. In addition, steep lapse rates and an inverted-v sounding will allow for strong, damaging winds. Modeled hodographs depict more of a straight-line hodograph indicating that several of these storms could split into right and left movers. The lack of a strongly veering wind profile with height due to light southwesterly flow at the surface and generally westerly to west-northwesterly flow in the upper levels supports the straight hodographs. Despite strong directional shear, sufficient speed shear combined with modest instability will allow storms to quickly organize. While the overall tornado threat remains relatively low this afternoon it is not nil. These storms will gradually push eastward with time and we should see activity weaken with the loss of daytime heating. Quiet weather returns Sunday and Monday with high pressure building in behind the front. Temperatures will fairly pleasant with high topping out in the 70s and a few locations may reach 80 degrees. The next chance for convection looks to arrive overnight Monday into Tuesday morning as convection off the higher terrain to the west translates eastward...running the periphery of the ridge. Thunderstorm chances look to continue each day through the remainder of the upcoming work week. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1248 PM CDT SAT JUN 1 2019 VFR conditions are expected to prevail through much of the period. Some convection will be possible between 22-01Z along a cold front pushing through the terminals...however...initiation may hold off until south of the terminals. If storms do initiate near the terminals, they will be capable of brief heavy rain, strong winds, and large hail. Otherwise, light southwesterly winds will veer to northwesterly then northeasterly by late in the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...PPietrycha Aviation...PPietrycha
Hazardous weather outlook, Jun 1, 5:07 AM CDT, 15 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 507 AM CDT Sat Jun 1 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 507 AM CDT Sat Jun 1 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight There is a risk of severe thunderstorms across central Missouri this afternoon and this evening. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 1, 5:32 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
532 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 1 SSW KANSAS CITY 39.08N 94.59W
06/01/2019 E1.00 INCH JACKSON MO PUBLIC
DELAYED REPORT FROM TWITTER. REPORT CAME
FROM LIBERTY MEMORIAL.
&&
JLLocal storm report, Jun 1, 5:36 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 SSW KANSAS CITY KANSA 39.09N 94.64W
06/01/2019 E1.25 INCH WYANDOTTE KS PUBLIC
&&
JTKSpecial weather statement, Jun 1, 5:46 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
546 PM CDT Sat Jun 1 2019
MOZ031-038-039-012315-
Carroll MO-Saline MO-Lafayette MO-
546 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARROLL...NORTHWESTERN
SALINE AND NORTHEASTERN LAFAYETTE COUNTIES UNTIL 615 PM CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norborne, or near Carrollton, moving southeast at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Carrollton, Waverly, Norborne, Alma, Malta Bend, Blackburn, Wakenda,
Miami, Bogard, De Witt, Mount Leonard and Grand Pass.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and west central Missouri.
LAT...LON 3932 9373 3947 9355 3937 9309 3904 9342
3912 9364
TIME...MOT...LOC 2246Z 304DEG 29KT 3935 9360
WelshLocal storm report, Jun 1, 6:01 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
601 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 3 W BLUE MOUND 38.08N 95.06W
06/01/2019 E1.00 INCH LINN KS EMERGENCY MNGR
&&
JTKSpecial weather statement, Jun 1, 6:15 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
615 PM CDT Sat Jun 1 2019
MOZ038-039-012345-
Saline MO-Lafayette MO-
615 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SALINE AND
SOUTHEASTERN LAFAYETTE COUNTIES UNTIL 645 PM CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm over
Waverly, or 11 miles south of Carrollton, moving southeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Marshall, Sweet Springs, Waverly, Alma, Malta Bend, Blackburn, Emma,
Mount Leonard and Grand Pass.
This includes Interstate 70 in Missouri between mile markers 60 and
75.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and west central Missouri.
LAT...LON 3895 9325 3894 9339 3894 9349 3893 9350
3893 9353 3919 9361 3922 9357 3921 9355
3923 9349 3926 9349 3914 9316
TIME...MOT...LOC 2315Z 312DEG 25KT 3920 9354
WelshSpecial weather statement, Jun 1, 7:11 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
711 PM CDT Sat Jun 1 2019
MOZ040-046-020045-
Cooper MO-Howard MO-
711 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD AND
NORTHEASTERN COOPER COUNTIES UNTIL 745 PM CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fayette, moving southeast at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Fayette and Wooldridge.
This includes Interstate 70 in Missouri between mile markers 107 and
114.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Missouri.
LAT...LON 3898 9257 3892 9250 3883 9255 3897 9271
3912 9276 3922 9266 3920 9246
TIME...MOT...LOC 0010Z 309DEG 40KT 3912 9265
WelshThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:11 PM CDT | Special Weather Statement | EAX | Howard | 34 min |
| Jun 2, 5:24 AM CDT | Areal Flood Warning | EAX | Howard | 12 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.